# SDR 2009FA0000650

- Difficulty date: July 23, 2009
- Submitted: July 23, 2009
- Operation: General aviation
- Aircraft: N323DB
- Make and model: Beech B300
- Aircraft serial: FL23
- Aircraft time: 3,407 hours
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: 6226136002
- Part serial: 5568
- Condition: Crushed
- Location: Nose Avionics
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

HSI WOULD FLAG INTERMITTENTLY AND ON VISUAL INSP, FOUND TOP OF ROTOR CAN CRUSHED IN.  UNIT HAD ONLY 58.5 HOURS OF OPERATION SINCE OVERHAUL APROX 6 WEEKS EARLIER. SENT FOR 3RD PARTY EVALUATION AND REPAIR SINCE THIS WAS THE SECOND DG IN A ROW IN 6 MONTHS TO HAVE THE SAME FAILURE. FOUND GYRO CAPSULE LID DENTED IN, GYRO DRIFT OUT OF SPECIFICATIONS, FLUX DETECTOR ELECTRONIC OUT OF ALIGNMENT, FOUND IMPROPER SEAL ON GYRO CAPSULE, FOUND EXCESSIVE INNER GIMBAL END PLAY AND INNER GIMBAL BRGS FAILED.
